effects of using diazepam

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Jun 2009
Total Posts : 2
   Posted 6/20/2009 8:05 AM (GMT -6)   
my dad was put onto diazepam after suffering with anxiety and feeling sick following bowel cancer. He's been off them now for 4 months but is dizzy and falling over cant walk without falling. Could the drug have permanently affected his brain or nervous system. His condition appears to be getting worse. His GP thinks its physcological and is referring him to a physcologist but I dont think he's had enough thorough biological testing to rule out any illnesses.

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/20/2009 8:26 AM (GMT -6)   


Hello and welcome to HealingWell and the Depression Forum.

I would have to agree with you, your Father may need further evaluation for his dizzy spells and falling.  This, to the best of my knowledge, is not a normal reaction to weaning off of Valium.  I would not hesitate to make an appointment with perhaps a neurologist for your Father. I assume he has an oncologist?  With his history I would look at his current disease to be sure he has not developed a new problem with his cancer dx.  

I commend you on advocating for your Father and you are obviously a very caring person.

Take care and do keep talking with us.



Moderator: Osteoarthritis & GERD/Heartburn
Co-Moderator: Anxiety/Panic, & Depression
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
Not a mental health professional of any kind

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 6/20/2009 8:30 AM (GMT -6)   
Posted by  simoner at 8:25 AM
Following my post about the effects of diazepam even when no longer using I would be really grateful if someone could help. No-one seems to be helping my dad as I said they thought his nausea was pyschological and thats why they put him on diazepam, but also he was taking an anti sickness drug called cyclocine (don't know how its spelt). He didnt have the balance problems before taking these drugs. They started after taking them that's why he came off them but now he's worse, falling more and not eating hardly anything, only weighs 112 pounds. I'm scared we're going to lose him. Doctors have done tests but we dont know what they were for, only 1 which was for anaemia. He's waiting to see a pyschologist but there's a waiting list. Can anyone give any advice my mum and I dont know what to do

New Member

Date Joined Jun 2009
Total Posts : 17
   Posted 6/20/2009 9:34 AM (GMT -6)   
I haven't had any experience with the drugs you are speaking about. I just want to encourage you as a caregiver. I took care of my momwhen she had cancer. It is a tough place to be inbut one you will never regret. I have learned you definately need to be an advocate for the patient because doctors don't always see the whole picture. You will be in my prayers Duck

Elite Member

Date Joined Mar 2009
Total Posts : 18553
   Posted 6/21/2009 3:42 AM (GMT -6)   
check into periodic attaxia. similar symptomology, people fall quickly and seem drunk. a mate has it. agree with seeing a nurologist. hoping for a postive outcome. jamie

Daniel Zuker
New Member

Date Joined Jun 2009
Total Posts : 1
   Posted 6/25/2009 9:17 AM (GMT -6)   
My mate had used this drug due to chronic prostatitis. It does have an affection on brain and nervous system. I had thought he is an alcoholic, seemed totally drunk !!!
It is very dangerous medication with many bad side effects !

Post Edited (Daniel Zuker) : 6/25/2009 8:20:55 AM (GMT-6)

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40386
   Posted 6/25/2009 10:40 AM (GMT -6)   
Hi Daniel,

I am so happy that you posted here. I just want you to know that you are welcome to start a thread of your own if you would like to so that we could get to know you better.

Keep posting and remember that we are here for you.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 22, 2016 6:55 AM (GMT -6)
There are a total of 2,710,022 posts in 298,858 threads.
View Active Threads

Who's Online
This forum has 153398 registered members. Please welcome our newest member, lanhpointzerofour.
195 Guest(s), 10 Registered Member(s) are currently online.  Details
lynbrez, Rspwed, Albannach, cd3764, 1000Daisies, Girlie, VLou*, Huddie, Traveler, J.Griff85

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer